Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Coming off citalopram

(10 Posts)

Could cutting down my dosage of citalopram be causing me to have night sweats? I know they are a known side effect of some ADs, and that's one of the reasons I'm keen to come off them.

I've cut down my dosage from 40mg to 30mg and then to 20mg, and now I'm on 20mg and 10mg on alternate days - if I feel OK on that for the next few weeks, then I'll consider going down to 10mg.

But recently I have been getting a lot of night sweats - this week it's been every night, and I hate it. I have a mirena coil in, so am getting a constant dose of hormones, but it's possible that the coil is getting towards needing replacement, so this could be the menopause starting - that's the other option I can think of.

If any of you have experienced night sweats whilst coming off citalopram, then I will assume it's that, but if not I guess I need to go to the doctor to get the coil replaced.

virginiasmonalogue Fri 17-Jun-11 10:51:43

I felt awful coming off it. So awful in fact, 3 years later I'm still on it!

The most I have ever been on is 20mg and that was hard enough to cut back so coming off a higher dose must be even worse!

Strangely that's actually quite comforting, virginia. It gives me a bit of hope that, if I can actually get off the tablets, the symptoms will go away.

I'm so sorry that things were so bad for you when you tried to come off.

vickylou2004 Sun 19-Jun-11 06:32:39

Hi, I got them when I was first on them. But suffered from other side effects whilst coming off them. Your body will adjust, good luck, it can be very hard.

Ormirian Mon 20-Jun-11 18:52:38

stdg - I have been off them for 2.5 weeks (and yes I am counting the days!). I have had a lot of vile symptoms but the worst of them seem to be over. I have been quite sweaty at night but I put it down to the weather but may be not... It was quite noticeable now you come to mention it.

I've been on 10mg/20mg, alternate days, for about 3 weeks now, and I was thinking today that I might be ready to go down to 10mg daily, but it does seem like a big step - do you think I've given it long enough to adjust to my current lower dosage?

Ohhh- and well done you for coming off them, Orm - that must feel so good. smile

Ormirian Tue 21-Jun-11 10:53:10

Lord I wish I knew stdg - it seems to me a minefield. I found I had symptoms even when I went from 20 to 10mg but you say you haven't mentioned any other symptoms (apart from night sweats) so you might be OK. I guess it's a case of suck it and see (excuse the phrase)!

Feeling a bit wobbly today. So tired and defeated but I know that I can defeat the scary dragon! grin Will stay positive.

Can you take things easy today, Orm, and pamper yourself a bit? Do something you enjoy or have a bit of a treat. When I have days where I feel tired and defeated, I think it can be good to listen to your body and give it what it needs, rather than trying to struggle through - though there are always things that have to be done, I know.

I'm sending you positive thoughts, to help you stay positive. Maybe you can tame the dragon and keep it as a pet - it would come in handy for lighting candles and getting rid of the moss and grass from paths/patios etc.

Ormirian Tue 21-Jun-11 11:33:28

grin I've always wanted a dragon as a pet and my brownie points quota would rise considerable with DS2.

I can't take it easy sadly. I am trying but it never seems to work. Work is dreadful my boss is off on long-term sick due to (partly) stress hmm. So it's very hard to take time off at all - I had a problem to solve on Saturday morning which took an hour or so. DH is having a hard time at work atm too so I can't offload on him poor lamb sad he told me about his day yesterday (5 restraints on pupils by him, 3 by his TAs) and I felt a bit pathetic saying 'oh yes, I had a bad day too'. I want to stick a bit label on my head saying 'BE NICE TO ME OR I'LL CRY!' but I don't think it would be very professional. Still our new dog should be with us soon so that is something to look forward to smile

Positive vibes zooming their way to you too. It's a big thing we are both doing and got to be worthwhile.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now